Journal of Quantitative Criminology

, Volume 14, Issue 3, pp 245–261

Testing for the Equality of Maximum-Likelihood Regression Coefficients Between Two Independent Equations

  • Robert Brame
  • Raymond Paternoster
  • Paul Mazerolle
  • Alex Piquero
Article

DOI: 10.1023/A:1023030312801

Cite this article as:
Brame, R., Paternoster, R., Mazerolle, P. et al. Journal of Quantitative Criminology (1998) 14: 245. doi:10.1023/A:1023030312801

Abstract

Consider the case where one obtains maximum-likelihood estimates of regression coefficients for the respective populations from which each of two large independent samples is drawn. A question sometimes asked about the results of such an analysis is whether there is a difference between a coefficient in one population, θa, and the same coefficient in another population, θb. In this paper, we evaluate the performance of two test statistics that have been used to address this problem. Our results suggest that one statistic produces valid conclusions, while the other fails.

maximum-likelihood regression coefficientsequalityindependent equations

Copyright information

© Plenum Publishing Corporation 1998

Authors and Affiliations

  • Robert Brame
    • 1
  • Raymond Paternoster
    • 1
  • Paul Mazerolle
    • 2
  • Alex Piquero
    • 3
  1. 1.University of MarylandCollege Park
  2. 2.University of CincinnatiCincinnati
  3. 3.Temple UniversityPhiladelphia